Alert archive / Arkansas / Frost Advisories in 2014
Frost Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Apr 15, 2014, 3:19 PM CDT for 4 counties in Arkansas; Haskell County, Latimer County, Pushmataha County, Oklahoma. It took effect at Apr 16, 2014, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2014, 3:19 PM CDT (20:19 UTC)
- In effect from
- Apr 16, 2014, 2:00 AM CDT
- Expired
- Apr 16, 2014, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Haskell County, OK, Latimer County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673 WWUS74 KTSA 152019 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 319 PM CDT TUE APR 15 2014 ARZ002-010-011-019-020-029-OKZ049-072-074>076-161300- /O.NEW.KTSA.FR.Y.0001.140416T0700Z-140416T1300Z/ CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA- SEQUOYAH-HASKELL-LATIMER-LE FLORE- 319 PM CDT TUE APR 15 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...SEQUOYAH...PUSHMATAHA...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...SEBASTIAN...CARROLL...MADISON... FRANKLIN AND CRAWFORD. HAZARDOUS WEATHER... * AREAS OF FROST WILL LIKELY DEVELOP TONIGHT ACROSS PORTIONS OF NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA AS TEMPERATURES FALL INTO THE LOWER TO MID 30S WITH LIGHT WINDS AND CLEAR SKIES. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. DEFINITION... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
571 WWUS74 KTSA 152113 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 413 PM CDT TUE APR 15 2014 ARZ001-161300- /O.EXA.KTSA.FR.Y.0001.140416T0700Z-140416T1300Z/ BENTON- 413 PM CDT TUE APR 15 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN ARKANSAS...BENTON. HAZARDOUS WEATHER... * AREAS OF FROST WILL LIKELY DEVELOP TONIGHT ACROSS PORTIONS OF NORTHWEST ARKANSAS AS TEMPERATURES FALL INTO THE LOWER TO MID 30S WITH LIGHT WINDS AND CLEAR SKIES. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. DEFINITION... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ002-010-011-019-020-029-OKZ049-072-074>076-161300- /O.CON.KTSA.FR.Y.0001.140416T0700Z-140416T1300Z/ CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA- SEQUOYAH-HASKELL-LATIMER-LE FLORE- 413 PM CDT TUE APR 15 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...SEQUOYAH...PUSHMATAHA...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...SEBASTIAN...WASHINGTON...CARROLL...MADISON... FRANKLIN AND CRAWFORD. HAZARDOUS WEATHER... * AREAS OF FROST WILL LIKELY DEVELOP TONIGHT ACROSS PORTIONS OF NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA AS TEMPERATURES FALL INTO THE LOWER TO MID 30S WITH LIGHT WINDS AND CLEAR SKIES. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 15, 2:44 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 15, 2:44 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT TUE APR 15 2014
.DISCUSSION...
MILD CONDITIONS THIS AFTERNOON AFTER A VERY COLD START THIS
MORNING WITH A HARD FREEZE OCCURRING OVER MUCH OF THE AREA. AREAS
OF FROST WILL LIKELY DEVELOP ACROSS PORTIONS OF NORTHWEST ARKANSAS
INTO FAR SOUTHEAST OKLAHOMA TONIGHT AS TEMPERATURES FALL OFF INTO
THE LOWER TO MID 30S WITH LIGHT WINDS/CLEAR SKIES. WILL THEREFORE
GO AHEAD AN ISSUE A FROST ADVISORY FOR AFOREMENTIONED AREAS.
HIGH FIRE DANGER EXPECTED BY WEDNESDAY AFTERNOON AS GUSTY SOUTH
WINDS DEVELOP WITH MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES
APPROACHING RED FLAG CRITERIA OF 25 PERCENT ACROSS OSAGE AND
PAWNEE COUNTIES. FOR NOW...WILL HOLD OFF ON FIRE WEATHER WATCH
BUT THIS WILL NEED TO BE MONITORED ON SUBSEQUENT FORECAST.
REGARDLESS...SPREAD INDICES WILL BE HIGH IN ANY AREAS THAT HAVE
NOT GREENED UP SIGNIFICANTLY.
NEXT COLD FRONT MOVES INTO NORTHEAST OKLAHOMA THURSDAY AFTERNOON
WITH SHOWERS LIKELY ALONG/BEHIND THE FRONT. INSTABILITIES...ELEVATED
OR OTHERWISE...APPEAR MARGINAL...BUT WILL CONTINUE WITH ISOLATED
THUNDER FOR MOST AREAS.
MILD DAY EXPECTED ON FRIDAY BEFORE WARM UP INTO THE WEEKEND AS
UPPER RIDGE BUILDS INTO THE SOUTHERN PLAINS. ANOTHER UPPER WAVE
WILL MOVE INTO THE AREA BY SUNDAY WITH SHOWER/THUNDERSTORM CHANCES
ONCE AGAIN INCREASING. STAYED FAIRLY CLOSE TO MEX GUIDANCE LATE
WEEK INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 38 67 44 61 / 10 10 10 60
FSM 35 65 42 67 / 0 0 10 20
MLC 37 67 43 66 / 0 0 10 30
BVO 33 69 40 58 / 10 10 10 60
FYV 32 61 37 63 / 0 0 10 20
BYV 32 61 38 64 / 0 0 10 20
MKO 36 66 41 63 / 0 10 10 50
MIO 36 66 40 61 / 10 10 10 50
F10 37 66 43 63 / 0 10 10 50
HHW 35 65 42 67 / 0 0 0 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 2 AM WEDNESDAY TO 8 AM WEDNESDAY FOR OKZ049-
OKZ072-OKZ074-OKZ075-OKZ076.
AR...FROST ADVISORY FROM 2 AM WEDNESDAY TO 8 AM WEDNESDAY FOR ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...10
LONG TERM....12Hazardous weather outlook, Apr 15, 12:55 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT TUE APR 15 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1255 PM CDT TUE APR 15 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...OSAGE AND PAWNEE COUNTIES. ONSET...MID AFTERNOON. DISCUSSION... INCREASING SOUTH TO SOUTHWEST WINDS ARE EXPECTED LATER THIS AFTERNOON AS HIGH PRESSURE MOVES OFF TO THE EAST. A LIMITED FIRE THREAT WILL RESULT ACROSS PORTIONS OF NORTHEAST OKLAHOMA LATER THIS AFTERNOON...AND CONTINUE INTO THE EARLY EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STRONG AND GUSTY SOUTH WINDS WILL DEVELOP WEDNESDAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM...WHICH WILL LEAD TO AN ELEVATED FIRE THREAT MAINLY IN AREAS ALONG AND NORTH OF INTERSTATE 44. THE SYSTEM WILL MOVE ACROSS THE PLAINS THURSDAY AND BRING A GOOD CHANCE FOR RAIN. THUNDERSTORM CHANCES RETURN THIS WEEKEND AS THE NEXT SYSTEM APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Frost Advisories in Arkansas, 2014Frost Advisories in Oklahoma, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.